Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 5, 2011, 5:30 PM MST for Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 5:30 PM MST (00:30 UTC)
- Expired
- Jul 5, 2011, 6:00 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 94 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS55 KFGZ 060030
SVRFGZ
AZC025-060100-
/O.NEW.KFGZ.SV.W.0007.110706T0030Z-110706T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 PM MST TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 600 PM MST
* AT 522 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
FROM 6 MILES NORTHEAST OF BLACK CANYON CITY TO BLACK CANYON
CITY...OR 14 MILES NORTHEAST OF NEW RIVER...AND MOVING SOUTHWEST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
SPRINGS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS ALSO PRODUCING HEAVY RAINFALL. THIS RAINFALL
WILL LEAD TO RAPID RISES ON AREA STREAMS AND CREEKS.
A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1
INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH.
&&
LAT...LON 3425 11204 3408 11189 3402 11200 3404 11215
3402 11215 3398 11219 3395 11223 3390 11224
3390 11227 3405 11241
TIME...MOT...LOC 0029Z 052DEG 10KT 3410 11205
$$
JJ1 follow-up statement
320
WWUS55 KFGZ 060105
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
605 PM MST TUE JUL 5 2011
AZC025-060112-
/O.EXP.KFGZ.SV.W.0007.000000T0000Z-110706T0100Z/
YAVAPAI AZ-
605 PM MST TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL YAVAPAI COUNTY
HAS EXPIRED...
AT 600 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS IN THE WARNING AREA HAVE WEAKENED BELOW SEVERE LEVELS
AND MOVED WEST OF THE AREA. VERY HEAVY RAIN HAS OCCURRED...AND A
FLASH FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS SOUTHEASTERN
YAVAPAI COUNTY IN THE BLACK CANYON CITY AND ROCK SPRINGS AREA.
LAT...LON 3425 11204 3408 11189 3402 11200 3404 11215
3402 11215 3398 11219 3395 11223 3390 11224
3390 11227 3405 11241
TIME...MOT...LOC 0030Z 052DEG 10KT 3410 11205
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:55 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 5, 2:55 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST MON JUL 5 2011 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY FOR THE NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL EACH DAY. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE HIGHER TERRAIN LATE THIS MORNING AND AFTERNOON. THESE STORMS HAVE BEEN GENERALLY MOVING WEST-NORTHWEST. SOME OF THESE STORMS HAVE PRODUCED LOCALLY HEAVY RAIN. RADAR ESTIMATES SHOW A FEW STORMS OVER YAVAPAI COUNTY LOCALLY PRODUCED OVER TWO INCHES OF RAIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON INTO THE EVENING. SOME STORMS MAY LAST OR REDEVELOP THROUGH THE NIGHT. HIGH PRESSURE WILL REMAIN EAST OF ARIZONA THROUGH THE WEEKEND. THIS WILL CONTINUE THE MOIST SOUTHEASTERLY FLOW OVER OUR STATE. NO SIGNIFICANT CHANGE IN DAY TO DAY TEMPERATURES NOR PRECIPITATION CHANCES IS EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WELL INTO THE EVENING BEFORE DIMINISHING. PRECIPITATION WILL RE-DEVELOP AGAIN WEDNESDAY AROUND 18Z OVER THE HIGHER TERRAIN...SPREADING INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. AREAS OF MVFR AND LOCAL IFR CONDITIONS WILL BE LIKELY IN THE HEAVIER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED DAILY SHOWER AND THUNDERSTORM ACTIVITY. FRIDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...BUT THE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................MAS AVIATION/FIRE WEATHER.......KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 5, 10:03 AM MST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1003 AM MST TUE JUL 5 2011 AZZ004>018-037>040-060745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1003 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING ACROSS THE MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE STORMS. THE MAIN AREAS OF CONCERN FOR FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOIST FLOW AROUND THE SUBTROPICAL HIGH OVER NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO ARIZONA. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. SOME STORMS MAY LINGER THROUGH THE NIGHT TIME HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 3:42 PM MST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST CLARKDALE 34.76N 112.06W
07/04/2011 M64 MPH YAVAPAI AZ MESONET
WIND GUST FROM MESONET SITE
0300 PM TSTM WND GST 6 E CONGRESS 34.16N 112.75W
07/05/2011 M60 MPH YAVAPAI AZ FOREST SERVICE
FROM STANTON RAWS STATION
&&
EVENT NUMBER FGZ1100169 FGZ1100168
JJSpecial weather statement, Jul 5, 5:04 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 PM MST TUE JUL 5 2011 AZZ008-037-060045- YAVAPAI AZ- 504 PM MST TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 545 PM MST AT 458 PM MST...NATIONAL WEATHER SERVICE RADAR DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CHERRY TO POLAND JUNCTION...AND MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DEWEY-HUMBOLDT... PRESCOTT VALLEY... HIGHWAY 89A FROM PRESCOTT VALLEY TO MINGUS MOUNTAIN PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3453 11196 3438 11216 3460 11238 3472 11220 TIME...MOT...LOC 0002Z 163DEG 15KT 3467 11212 3447 11224 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 5, 5:04 PM MST | Special Weather Statement | FGZ | Yavapai | 41 min |
| Jul 5, 5:58 PM MST | Flash Flood Warning | FGZ | Yavapai | 77 min |
| Jul 5, 7:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 50 min |
| Jul 5, 7:56 PM MST | Flash Flood Warning | FGZ | Yavapai | 94 min |
| Jul 6, 1:26 PM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 6, 1:51 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jul 6, 1:57 PM MST | Areal Flood Advisory | FGZ | Navajo | 91 min |
| Jul 6, 2:05 PM MST | Flash Flood Warning | FGZ | Coconino | 85 min |
| Jul 6, 4:11 PM MST | Special Weather Statement | FGZ | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.